California, 2007

Wildfire in California, September 26 to 27, 2007

September 26 to 27, 2007 · NWS SGX · 1 event in 1 county or zone

The Polk Fire burned 100 acres south of Thermal Airport near Polk Street and Avenue 62. The cause of the Polk Fire was a vehcile fire.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGX wrote it up.

The Polk Fire burned 100 acres south of Thermal Airport near Polk Street and Avenue 62. The cause of the Polk Fire was a vehcile fire. There were no reports of damage or injury.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before the first event at Sep 26, 8:30 AM PST, 4 hours 17 minutes earlier.

Area forecast discussion, Sep 26, 8:30 AM PST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PDT WED SEP 26 2007

.SYNOPSIS...
MOSTLY CLEAR SKIES AND WARM TODAY AS HIGH PRESSURE CONTINUES TO
DOMINATE THE WEATHER OVER THE REGION. ABOVE NORMAL TEMPERATURES ARE
EXPECTED TODAY. AS THE HIGH PRESSURE PUSHES EAST LATER IN THE WEEK A
COOLING TREND WILL DEVELOP...ALONG WITH AN INCREASE IN THE LOW
CLOUDS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

THE UPPER LOW FROM LAST WEEKEND...AFTER BEING CONSOLIDATED IN THE
WESTERLIES...IS ONLY A WIGGLE IN THE WESTERLY FLOW IN THE GREAT
LAKES REGION AT THIS TIME. IT STILL MANAGED TO PRODUCE RAIN EVEN
THERE. AS GENERAL RIDGING SETS UP OVER THE WEST WELL BEHIND
IT...TEMPERATURES HAVE CONTINUED THEIR GRADUAL CLIMB TO ABOVE NORMAL
LEVELS. THE TEMPERATURES WILL LIKELY REACH THEIR HIGHEST LEVELS
TODAY BEFORE THE PRESSURE FALLS LEAK INTO THE PLATEAU BY THURSDAY
AFTERNOON.

BY FRIDAY THERE SHOULD BE SIGNIFICANT COOLING AS THE TROUGH MOVES IN
OVER THE WESTERN PORTION OF THE CONUS...WITH THE LOW CLOUDS LIKELY
TO HANG AROUND LONGER.

NOT MUCH AS FAR AS WINDS ARE CONCERNED TODAY. WE DO SEE SOME NICE
OFFSHORE PRESSURE GRADIENTS AND PRESSURE GRADIENT TRENDS TODAY. THE
TRENDS SHOULD TURN AROUND DURING THE NEXT 24 HOURS...WITH BOTH THE
PRESSURE GRADIENT TREND AND THE ACTUAL PRESSURE GRADIENTS ONSHORE BY
FRIDAY. THIS SHOULD GIVE US SOME LOCALLY GUSTY EASTERLY WINDS BELOW
CANYONS AND PASSES TODAY...THEN LOCALLY GUSTS WESTERLY WINDS BELOW
CANYON AND PASSES MOUNTAIN AND DESERT AREAS BY FRIDAY.

BY SATURDAY CONDITIONS ARE LIKELY TO WARM AS THE TROUGH WEAKENS AND
HEIGHTS INCREASE...REACHING NORMAL SOMETIME LATE IN THE WEEKEND.

&&
.AVIATION...
261630Z...A SHALLOW MARINE LAYER IS TOPPING OFF AT AROUND 900 FEET
PER KNKX SOUNDING THIS MORNING. THIS...ALONG WITH WEAK OFFSHORE
FLOW...HAS RESULTED IN CLEAR SKIES ACROSS ALL TERMINALS THIS
MORNING. WEAK ONSHORE FLOW WILL DEVELOP NEAR THE COASTAL AREAS THIS
MORNING. WEAK OFFSHORE FLOW AGAIN DEVELOPS OVERNIGHT WITH ONLY
PATCHY STRATUS TO COASTAL AREAS...ESPECIALLY KSAN AND KCRQ. MOSTLY
CLEAR SKY WITH UNRESTRICTED VISIBILITIES SHOULD CONTINUE THROUGH
THURSDAY. THE MARINE LAYER WILL DEEPEN AND COASTAL CLOUDS WILL BE
MORE PREVALENT AS A TROUGH APPROACHES SOUTHERN CALIFORNIA FRIDAY
FROM THE WEST.

PURPURA

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

HIGH RIP CURRENT RISK FOR...
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SEE LAXSRFSGX.

&&

PUBLIC...SMALL
AVIATION/MARINE...PURPURA
Hazardous weather outlook, Sep 26, 4:00 AM PST, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
500 AM PDT WED SEP 26 2007

CAZ042-043-271200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
500 AM PDT WED SEP 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
COASTAL AREAS IN EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT.

A SOUTHERLY SWELL WILL CAUSE STRONG AND DANGEROUS
RIP CURRENTS AT THE BEACHES.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MACKECHNIE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Coachella Valley

When
September 26, 12:47 PM PST to September 27, 6:15 AM PST
Where
Coachella Valley forecast zone
Reported by
Fire Department/Rescue
Coordinates
33.744, -115.994 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2007Every state in 2007This day in weather historyWarnings in California, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60650.